MAUDE Adverse Event Report: DESIGN OPTIONS®; EPIDURAL ANESTHESIA KIT

DESIGN OPTIONS®; EPIDURAL ANESTHESIA KIT
Model Number 551731
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The device involved has not been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.It should be noted that potential lot numbers were provided, as follows: lot 0061747995: production date: 09/21/2020; expiration date: 09/30/2021.Lot 0061732989: production date: 07/20/2020; expiration date: 06/01/2021.This event was reported to the fda under medwatch # 5098813.
 
Event or Problem Description
As reported by the user facility: "upon removal of the perifix epidural catheter, a portion of the catheter tip was retained within the patient.The retained portion was left in place.".
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number 400501419.No sample was provided for evaluation.Further investigation of the complaint is not possible.Review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
DESIGN OPTIONS®
Common Device Name
EPIDURAL ANESTHESIA KIT
MDR Report Key11302045
Report Number2523676-2021-00017
Device Sequence Number11969628
Product Code OGE
UDI-Device Identifier04046964307867
UDI-Public04046964307867
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number551731
Device Catalogue Number551731
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/25/2021
Supplement Date Received by Manufacturer01/25/2021
Initial Report FDA Received Date02/09/2021
Supplement Report FDA Received Date03/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR